Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes itching on stomach 5 weeks after gastric bypass surgery?

Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 16960 Questions

default
Posted on Wed, 4 Nov 2015 in Abdominal Pain
Question: itching on stomach side,itching is severe taking levocetrizine & applying venusia soft,I am on 5thweek after gastric bypass
doctor
Answered by Dr. T Chandrakant 2 hours later
Brief Answer:
May be: reaction to local application for skin preparatio just before surge

Detailed Answer:
Hi.
Thanks for your query, albeit short and specific.

Noted that you are in the 5 th week after gastric bypass and there is severe itching on stomach side, taking Levocetirizine and applying Venusia soft.

As depicted from the history of itching over stomach area, this looks to be a reaction to the local application of the solution that is applied just before surgery as skin preparation to avoid any infection.
Please continue Levocetirizine orally, continue applying venusia soft.
I would advise you the following:
Consult a Doctor or a Dermatologist preferably so that additional medication if required in the form of topical and/or oral steroids in a very short course of a few dosages may reduce the itching dramatically.
Secondly, it is imperative to get your liver function tests to see that there is no hepatitis as this too can cause severe itching.

I hope this answer helsp you, please feel free to ask for further relevant queries if you need to or if you feel that there is a gap of communication.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

Recent questions on  Severe itching

doctor1 MD

severe itching mostly on legs and my back, had blood tests done for foods and internal such as thyrode fibromylgia liver, says all are normal. I think it is a food related. what can I take beside benyadol , I take 2 of these at least once a day, the itching always gets worse at night time.

doctor1 MD

I have had severe itching, no rash it feels like millions of tiny bugs crawling all over me and now I ve had diarrhea for the past 2 weeks I can t sleep and I m at my witts end I have no insurance and not working at this time, please, what can this be??

doctor1 MD

I am having SEVERE(10t)pain in &outside my vaginal area, it goes round to rectum. I have severe itching on my thighs & Inner arms as well. I have had many bladder infections& yeast infections over the years but nothing like this, **FYI** I have a medtronic bladder pacemaker. HELP YOUR THOUGHTS, THE PAIN IS EXCRUTUATING! 0PLEASE IGNORE I DIDNTMREALISEP Realize there is a cost & DONT EVEN KNOW WHAT THE COST U IS...,,,,, SORRY FOR YOUR TIMR r, not sure if one has to do with or ther. Creams & lotios persct ribed have little or no relief. HELP Randi Lubline (216) 862-5634 my

doctor1 MD

Dr, My friend has suffered from Typhoid in August 2010. Now she had recovered but since two month she is suffering from severe itching on whole body and hair loss. Also, she is having gyanic problem after this. Her liquid discharge is regular and mensus period is delayed. what and where to go for the remidy?

doctor1 MD

Hello doc, i have severe itching and redness in and around clitoris , vagina with redness and swelling.. What it could be? Can you prescribe some itch relieving medicine or cream?

doctor1 MD

I had a bad bladder infection where only blood and clots...doctor put me on macro if..taking it 2 times daily. Now have severe itching and pressure to urinate..very uncomfortable...still taking the pill, will see dr again on Tuesday, but this...

doctor1 MD

My hands and legs are itching severely without any rashes . Currently I am recuperating from Dengue . My platelet count is increasing steadily. But I am in great trouble due to itchiness . Unable to sleep due to this. Tried cetrizine tablet but no...